Pennsylvania, 2011Flash Flood and Flooding in Pennsylvania, August 28, 2011
August 28, 2011 · NWS CTP · 12 events in 8 counties and zones
Hurricane Irene moved north-northeast along the Mid-Atlantic Coast from North Carolina to Long Island New York. The tropical system produced extensive flooding and strong damaging winds over from the Endless Mountain region of Sullivan County southward to the lower Susquehanna Valley, with heavy rainfall amounts generally between 2 to 4 inches and several reports of non-thunderstorm wind damage.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Irene moved north-northeast along the Mid-Atlantic Coast from North Carolina to Long Island New York. The tropical system produced extensive flooding and strong damaging winds over from the Endless Mountain region of Sullivan County southward to the lower Susquehanna Valley, with heavy rainfall amounts generally between 2 to 4 inches and several reports of non-thunderstorm wind damage. Localized 5 to 6 inch rainfall totals were also observed. Despite the widespread heavy rainfall, the most significant flooding was primarily confined to faster-responding, smaller waterways such as the Conestoga River and Loyalsock Creek as well as low-lying and poor drainage areas. Flood waters closed numerous secondary roads and washed out several small bridges. The strong winds with peak gusts over tropical storm-force downed trees and utility wires, leaving thousands of residents without power. One tree fell on a 59-year old man and 56-year old woman who were camping in East Hanover Township, Dauphin County. The man was killed but the woman survived and sustained a serious head injury.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 28, 12:54 AM EST, 6 minutes earlier.
Area forecast discussion, Aug 28, 12:54 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT SUN AUG 28 2011
.SYNOPSIS...
THE CENTER OF HURRICANE IRENE IS NOW MOVING PAST OCEAN CITY
MARYLAND AND WILL CONTINUE TO MOVE TO THE NORTH NORTHEAST AND
RIGHT ALONG THE MID ATLANTIC COAST TODAY. WIDESPREAD VERY HEAVY
RAIN AND GUSTY WINDS WILL CONTINUE OVER EASTERN PENNSYLVANIA INTO
THE LATE MORNING IN THE LOWER SUSQUEHANNA VALLEY AND THROUGH LATE
AFTERNOON IN THE NORTHEASTERN MOUNTAINS. LITTLE MORE THAN GUSTY
WINDS AND MODERATE RAINFALL WILL OCCUR TO THE WEST OF STATE
COLLEGE AND ALTOONA. THE GUSTY NORTH TO NORTHWEST WINDS MAY LAST
INTO SUNDAY EVENING. IN THE WAKE OF IRENE...FAIR WEATHER WILL
RETURN FOR MUCH OF NEXT WEEK AS BROAD HIGH PRESSURE BUILDS INTO
THE NORTHEASTERN UNITED STATES.
&&
.NEAR TERM /UNTIL 10 AM THIS MORNING/...
HEAVIEST RAINFALL NOW IN BANDS ROLLING E-W THROUGH ERN PA...BUT
DEEPEST MOISTURE IS HOLDING IN PLACE THERE. THE WESTERN EDGE OF
THE PRECIP IS PROGGED TO STAY VERY NEAR THE ALLEGHENY RIDGE - JUST
TO THE WEST OF ALTOONA AND STATE COLLEGE...AND IT SEEMS PLAUSIBLE
TO LIKELY AS THE WESTERN EDGE OF THE RADAR ECHOES ARE OVER THE
OFFICE NOW AND MOVING FARTHER WEST ONLY SLOWLY. WILL KEEP THE EDGE
TO THE HIGH POPS AND QPF SHARP IN THAT AREA.
PRECIP AMOUNTS ARE VERY DIFFICULT TO BELIEVE FROM THE RADAR DUE TO
WILD OVER-ESTIMATION EARLIER THIS EVENING...BUT LAST FEW HOURS IN
SUMMER CONVECTIVE MODE HAVE BEEN FAIRLY GOOD IN THE CWA...UNTIL
THE FAR ERN EDGE OF THE AREA. KMQS SEEMS HIGH ON RAIN TOTALS V
NEIGHBORING MTRS...BUT LOCAL SPOTTER IN RED LION GAVE ALMOST 2
INCHES TOTAL AROUND MIDNIGHT. THIS LINES UP WELL WITH UPSTREAM
REPORTS FROM SIMILAR PLACES OVER KLWX CWA. IAD HAD ABOUT 2 INCHES.
EXPECT LOCALLY HEAVIER AMOUNTS IN THE UPSLOPE AREAS OF THE
NORTHERN PORTIONS OF THE ERN COS IN THE FFA...AND WILL CONTINUE
ALL FLAGS AS IS. RAINFALL IS NOT CLOSE TO FFG AS OF THIS POINT.
WILL CONTINUE TO MONITOR REAL GAUGES V RADAR AND MERGED/MPE DATA.
HOWEVER...LITTLE CHANGE TO OVERALL QPF IS ANTICIPATED. RATES OF
0.5 INCHES/HR IS EXPECTED FOR THE NEXT FEW HRS IN THE FFA COS.
PRECIP RATES DYING OFF NOW ACROSS CENTRAL VA...AND BY SUNRISE
THOSE LIGHT RATES SHOULD BE ON THE PA/MD BORDER. A RAPID TAPER TO
THE RAIN WILL OCCUR FROM S TO N THROUGH THE MORNING. BY LATE
MORNING...THERE SHOULD BE VERY LITTLE PRECIP OVER THE CWA...WITH
JUST THE FAR ERN/NERN COS RECEIVING LIGHT RAIN AT THAT TIME.
&&
.SHORT TERM /10 AM THIS MORNING THROUGH 6 PM MONDAY/...
THE CENTER OF IRENE WILL BE NEAR OR JUST TO THE SE OF NEW YORK CITY
LATE THIS MORNING. AS IT PULLS AWAY...THE DRY AIR RUSHES IN FROM
THE W/NW AND A WINDY DAY IS ON TAP IN THE WAKE OF THE STORM WITH
BOTH NAM AND BUFKIT VERTICAL MOMENTUM TRANSPORT INDICATING A WEAK
POTENTIAL FOR A WIND ADVISORY...WITH GENERALLY 35-40 KT NNW WIND
GUSTS OVER MOST OF THE CWA. WE MAY NEED TO EXPAND OUR PRESENT WIND
ADVISORY TO THE WEST BY A FEW LAYERS OF COUNTIES. BUT...NOT YET.
WILL HOLD FOR 06Z RUNS TO MAKE ANY EXPANSION IF NECESSARY.
EXPECT CLOUD BASES TO GRADUALLY LIFT AND THIN-OUT IN THE AFTERNOON
FROM SW TO NE ACROSS THE REGION.
MAX TEMPS SUNDAY WILL BE 5-8F BELOW NORMAL...OR IN THE U60S ACROSS
THE NRN MTNS...AND U70S IN THE SOUTHERN VALLEYS.
DRY AND NICE WX IN STORE FOR MONDAY...BUT A DECENT SHORT WAVE
TROUGH WILL ROLL OVERHEAD DURING THE DAY...AND WILL KEEP IT MORE-
CLOUDY THAN ONE WOULD NORMALLY EXPECT WITH A BROAD HIGH PRESSURE
CENTERED JUST TO THE WEST OF THE STATE. MAXES SHOULD BE SLIGHTLY
COOLER THAN NORMS...BUT GENERALLY IN THE 70S WITH LOW HUMIDITY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE MODELS ARE IN GOOD AGREEMENT IN THE LONGWAVE FLOW THROUGH THE
MEDIUM RANGE PERIOD. THERE IS A DECIDEDLY LESS ACTIVE PATTERN IN
STORM FOR MUCH OF THE U.S. A FAIR AND DRY PERIOD WILL CONTINUE
THROUGH MOST OF THE WORK WEEK. NORTHWESTERLY CYCLONIC FLOW ALOFT
WILL BE REPLACED BY A RISING TO ABOVE NORMAL HEIGHTS AND HIGH
PRESSURE MIGRATING EASTWARD ACROSS SOUTHEAST CANADA WHICH WILL
DOMINATE THE WEATHER IN THE EAST. THE GFS AND ECMWF BOTH SHOW AN
UPPER LEVEL LOW OFF THE COAST WHICH COULD INTERACT AND BRING A
CONVERGENCE OF MOISTURE TO THE REGION LATE NEXT WEEK. THE NEXT
CHANCE FOR WIDESPREAD PRECIPITATION SHOULD BE LATE NEXT SATURDAY
INTO SUNDAY AS A LONG WAVE TROUGH....EXTENDING ACROSS SOUTHERN
CANADA AND THE NORTHERN HALF OF THE US...COULD BRING AN INCREASE
IN LOW LEVEL MOISTURE AND INSTABILITY. THIS COULD ALLOW FOR
SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS...THOUGH WITH
THIS SYSTEM BEING IN THE EXTENDED...TIMING AND STRENGTH WILL VARY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
ADJUSTED 03Z TAFS SOME MORE FOR CURRENT CONDITIONS.
VISIBILITIES NOT BAD...WINDS SHOULD HELP KEEP THEM UP...EXCEPT
THE FAR SE...WHERE THE STEADY RAIN MAY BE HEAVY ENOUGH TO BRING
THEM DOWN SOME LATER TONIGHT.
AS WE MOVE INTO THE EARLY MORNING HOURS...WINDS WILL BEGIN TO
PICK UP AND STEADY RAINS WILL PUSH MORE TO THE WEST.
LOW LEVEL WIND SHEAR WILL BE AN ISSUE AS SURFACE WINDS OF UP TO
30KTS WILL BE ACCOMPANIED BY WINDS OF UP TO 80 OR HIGHER KTS AT
2000 FT. THE WORST CONDITIONS ARE EXPECTED AT MDT/LNS WHERE
SURFACE WINDS WILL BE SUSTAINED NEAR 20 TO 30KTS WITH GUSTS TO
45KTS AND HEAVY RAIN WILL BE CONSTANT. OTHER SITES WILL SEE WINDS
OF 15 TO 25KTS WITH GUSTS TO 35KTS. BY THE AFTERNOON...CONDITIONS
SHOULD BEGIN TO IMPROVE WITH WINDS LIGHTENING UP.
CIGS SHOULD COME UP RATHER FAST ON SUNDAY...AS WE WILL BE ON THE
WESTERN SIDE OF THE HURRICANE...WHICH NORMALLY IS QUITE DRY.
SOME WARM AND DRY CONDITIONS AFTER SUNDAY. COULD BE POCKETS OF
MORNING FOG.
OUTLOOK...
MON-THU...NO SIG WX EXPECTED.
&&
.HYDROLOGY...
HEAVY RAIN STILL LIKELY OVER THE ERN COUNTIES OF THE CWA...WITH 3-6
INCH TOTALS PROGGED ALONG AND EAST OF THE SUSQ RIVER. TOTALS WILL
DROP OFF PRECIPITOUSLY/SHARPLY TO THE WEST. THE POSSIBILITY OF
TRAINING TROPICAL RAIN BANDS OVER THE EAST WILL KEEP THE FLASH FLOOD
WATCH GOING. THROUGH 05Z...NO LOCATIONS HAVE APPROACHED FFG FOR
ANY TIME FRAME/DURATION.
THERE IS A THREAT OF RIVER FLOODING DEVELOPING ACROSS THE TRIBS
IN SOUTHEAST PORTIONS OF THE HSA...PLACES LIKE THE CONESTOGA RIVER
- WHERE A FLOOD WARNING HAS ALREADY BEEN ISSUED BASED ON EXPECTED
HEAVY RAINFALL - AND PERHAPS THE SWATARA CREEK AS WELL. OTHER
RIVERS ACROSS THE AREA WILL HAVE ONLY MINOR RISES AT MOST POINTS.
THE UPPER MAINSTEM SUSQ SHOULD SEE STAGES GO UP SHARPLY...BUT
SHOULD ALSO STAY A FEW FEET BELOW FLOOD STAGES.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ057>059-065-066.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ042-053-
057>059-065-066.
&&
SYNOPSIS...DANGELO/LA CORTE
NEAR TERM...DANGELO
SHORT TERM...DANGELO/LAMBERT
LONG TERM...CERU/STEINBUGL
AVIATION...MARTIN/KREKELER
HYDROLOGY...DANGELO
Hazardous weather outlook, Aug 27, 12:33 PM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
133 PM EDT SAT AUG 27 2011
PAZ042-053-281745-
SULLIVAN-COLUMBIA-
133 PM EDT SAT AUG 27 2011
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004>006-010>012-017>019-024>028-033>037-041-045-046-049>052-056-
063-064-281745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-PERRY-CUMBERLAND-ADAMS-
133 PM EDT SAT AUG 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ057>059-065-066-281745-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
133 PM EDT SAT AUG 27 2011
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 PM EDT
SUNDAY...
...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
LAMBERT
Event by event
9 strong wind, 2 flood, 1 flash flood. Local standard time, as filed.
Strong Wind, Dauphin
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Dauphin forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 1 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.415, -76.779 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages. One tree fell and killed a 56-year old man who was camping in a tent near Manda Gap. A woman who was also in the tent survived but sustained serious injuries. Peak wind gusts at Capital City (CXY) and Harrisburg International (MDT) were 44 and 51 mph respectively.
Strong Wind, Lancaster
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Lancaster forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.042, -76.248 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages. The peak wind gust at Lancaster Airport (LNS) was 53 mph.
Strong Wind, Schuylkill
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Schuylkill forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages. The winds also flattened corn fields causing significant agricultural damages.
Strong Wind, Columbia
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Columbia forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.049, -76.405 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages.
Strong Wind, Lebanon
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Lebanon forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.367, -76.458 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages.
Strong Wind, Sullivan
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Sullivan forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.446, -76.512 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down several trees and utility wires, causing widespread road closures and thousands of power outages.
Strong Wind, Adams
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Adams forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.872, -77.218 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down trees and utility wires, causing road closures and power outages.
Strong Wind, York
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- York forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down trees and utility wires, causing road closures and power outages. Three residential homes also sustained minor damage.
Strong Wind, Schuylkill
- When
- August 28, 1:00 AM EST to 1:00 PM EST
- Where
- Schuylkill forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.706, -76.216 (the zone’s center; the record gives no point)
Strong to damaging non-thunderstorm winds associated with Hurricane Irene knocked down trees and utility wires, causing road closures and power outages.
Flood, York
- When
- August 28, 7:00 AM EST to 3:00 PM EST
- Where
- York County, 0.23 mi E of Hanover to Slate Hill
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 39.800, -76.976
Heavy tropical rainfall from Hurricane Irene produced widespread flooding. The flood waters closed several roads including Indian Rock Dam Road, Market Street at North Hills Road, Iron Stone Road and a portion of Interstate 83.
Flood, Lancaster
- When
- August 28, 7:00 AM EST to 6:00 PM EST
- Where
- Lancaster County, Churchtown to Lampeter
- Cause
- Heavy Rain / Tropical System
- Reported by
- Emergency Manager
- Coordinates
- 40.130, -75.970
Heavy tropical rainfall from Hurricane Irene produced widespread flooding along the Conestoga River, which crested around 12 feet or 1 foot above flood stage. Numerous roads were closed along the river.
Flash Flood, Sullivan
- When
- August 28, 10:00 AM EST to 6:00 PM EST
- Where
- Sullivan County, Colley to 6.69 mi SSE of Wheelerville
- Cause
- Heavy Rain / Tropical System
- Property damage
- $2.0 million
- Reported by
- Emergency Manager
- Coordinates
- 41.530, -76.280
Heavy tropical rainfall from Hurricane Irene produced catastrophic flash flooding, with portions of the county receiving up to 6 inches of rain. Flood waters closed all major roads and caused evacuations of homes and businesses in Lopez (Colley Township), Mildred (Cherry Township), Dushore Borough, Laporte Borough, Forks Township, Forksville Borough and Hillsgrove Township. Unprecedented flooding in Lopez caused the the bridge that carries PA 487 over Loyalsock Creek to collapse. This greatly impacted water rescue efforts, increasing response time to 40 minutes despite the local fire and EMS department being only 3 miles from the town of Lopez. A multi-family along PA 487 was totally surrounded by water. The building, which experienced significant flooding back in April, was condemned leaving 10 homeless. Another single-family home lost its foundation due to fast-moving flood waters. Several cabins were were damaged/destroyed by high water along Rock Run Road in Forks Township. Several other homes sustained major damage in Cherry and Colley Townships. Major flooding impacted downtown Dushore for a second time, following the April 26 flash flood event which caused over 2 million in damages. A presidential disaster declaration was issued for the county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flooding in New York, August 28 to 31, 20114 deaths · 128 events
- Flash Flooding and Flooding in Vermont, August 28 to 31, 20112 deaths · $1.3 billion · 56 kt wind · 31 events
- Flash Flooding and Flooding in New York, August 28 to 29, 20112 deaths · $54 million · 53 kt wind · 6 events
- Tornadoes and Tropical Storm in New York, August 28, 20113 deaths · EF0 · 16 events
- Tropical Storm and Flooding in Connecticut, August 28, 20111 death · $68 million · 5 events
- Flash Flooding and Flooding in New York, August 28 to 30, 20111 death · $14 million · 50 kt wind · 26 events
- Tropical Storm and Storm Surge in Massachusetts, August 28, 2011$59 million · 43 events
- Tropical Storm in New Hampshire, August 28, 20111 death · 2 injured · 13 events
- Tropical Storm in Connecticut, August 28, 20111 death · 2 injured · 5 events
- Flash Flooding and High Wind in Pennsylvania, August 28, 2011$24 million · 50 kt wind · 14 events
- Tropical Storm and Flash Flooding in Vermont, August 28 to 29, 20111 death · 16 events
- Storm Surge in New York, August 28, 20111 death · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 329970, 329971, 329972, 329973, 329974, 329975, 330781, 330782, 330783, 340162, 340163, 330001.